Medical Questions > Womens Health > Birth Control Forum

Depo Provera & Antibiotics? (Page 1)

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
Hi, I just found out I have severe Urinary Tract Infection, and was given Ciprofloxacin- generic for CIPRO- and i'm on the Depo shot. I've been on the shot for only 2 1/2 months, the first month I was pregnant and miscarried. I'm wondering will this antibiotic make the shot ineffective? If so for how long? I have a 7 day dose, 2 times a day. They said I may need more because of how bad it is. Question
Did you find this post helpful?
First Helper Mywords2deep4u
|

User Profile
replied April 30th, 2009
Supporter
Antibiotics do lessen the effectiveness of hormonal birth control but there's no way to know exactly how long it will affect the shot. To be on the safe side, I would use backup birth control as soon as I started on the antibiotics and until the next shot. That's a long time, I know, but I think it's worth it to know won't become pregnant.
|
Did you find this post helpful?

replied May 14th, 2009
Question???
I got pregnant while using the pill as my birth control. i was taking rifamptin an antibiotic for those who become infected by someone with tb. actually its considered inactive tb, but i still have to take this medication for 12 months. i wasnt given any information about it affecting my birth control. as a matter of fact, the clinic that gave me this "unknown to me" antiobiotic is the same clinic that put me on the pill for my choice of birth control. three months later im pregnant. im suppose to be getting an injection today with my doctor. ive done very little research and i just recently (4 weeks) had a miscarrage. ive been on the pill every since. my question are: what are my chances of getting pregnant using depro provera?? do antibiotics interfer with depo provera like they do with contraceptive pills?????? and what do i do about the pills? stop taking them?
because they were given to me to help regulate my periods from the miscarrige.

very upset and concerned. please help!!!!
|
Did you find this post helpful?

User Profile
replied May 14th, 2009
Supporter
Well, you learn something new everyday
Apparently, because Depo Provera is administered with a shot and not via the digestive system, antibiotics don't lessen the effectiveness of it like they do for women on oral birth control. In fact, some women specifically go on the shot because they are on long term antibiotics or Accutane.
Since you are seeing a doctor today- hopefully you will get this message before your appointment- you need to ask him or her these questions. They can help you sort out these issues much better than I can.
|
Did you find this post helpful?

replied June 5th, 2009
Always do your research.
No birth control is 100% effective, but depo does shorten your periods and you may only get a period every three months. But depo-provera can make your hair fall out, make you gain or lose weight, make you dizzy and light-headed, cause migraines and cause permanent sterility. So you may want to look it up because I guarantee you no doctor will tell you that, because most doctors work for drug companies.
|
Did you find this post helpful?

User Profile
replied June 6th, 2009
Supporter
I think you may have Depo provera mixed up with another type of birth control, sylviajrdynsmm. Depo provera eliminates periods altogether, usually within the first three shots. But I agree that it and other hormonal birth control can have some very odd side effects. Like you said, it's always best to do research on any drug that you are considering taking.
|
Did you find this post helpful?

replied October 26th, 2013
Depo Provera does not eliminate your periods all together. I have had four injections and my periods have been anything but normal since I began Depo. There are some side effects with the shot, but nothing too bad.
|
Did you find this post helpful?

replied June 9th, 2009
I have a quick Question for you. I have been on the depo shot since jan. My last shot was jan 15th. In may i got the flu and was given antibiotics with pinic. in it. after two days of taking the meds I have been bleeding again. what does this mean? and just today I stopped. Could I be preg?
|
Did you find this post helpful?

User Profile
replied June 9th, 2009
Supporter
If your last shot was in January then you have missed a shot. You are supposed to take it every three months. You could be pregnant or the bleeding could be caused by being off the medication.
Was the bleeding a normal period and the normal length of a period or was it spotting or what?
|
Did you find this post helpful?

replied June 9th, 2009
o srry i ment may 15th not jan....and its been like very light but every day
|
Did you find this post helpful?

User Profile
replied June 9th, 2009
Supporter
Hmmmmmm. I don't know what to tell you. I'm assuming that your periods had completely stopped before you went on the anibiotic?
|
Did you find this post helpful?

replied June 9th, 2009
well my first 2 shots i had bleeding like this the whole way threw. My doc said that was normal. But, when I took my third shot, the bleeding stoped till i was on the antibiotics, then it seems to be the same.
|
Did you find this post helpful?

User Profile
replied June 9th, 2009
Supporter
I'm at a loss. I think you should talk to your doctor about this.
|
Did you find this post helpful?

User Profile
replied June 11th, 2009
depo and weight gain and looking 4 months pregnant
I have been taking the depo shot since March 2009 and I have gained a tremendous amount of weight,I also appear to look 4 months pregnant can and will this shot cause this problem...I don't think I would be pregnant because had tubal in 1994...My last shot was given on May 27th of 09...
|
Did you find this post helpful?

replied August 19th, 2009
Depo
U had a tubal what? because if u had a tubal ligation what is the point to using any other birth control method?
|
Did you find this post helpful?

replied January 22nd, 2010
Im on the depo shot, ive had it twice my next injection is on the 28th feb 2010. Im not having it as i want to fall pregnant. Does any1 have anytips on getting pregnant after depo ?
|
Did you find this post helpful?

replied April 6th, 2010
pregnancy/depo/antibiotics
Ive been on the depo shot for years now like three or four. I had an incident where i was on clindomycin for a bad tooth and it caused my period to start i bled for a month straight. They said at the drs that it was possible that the antibiotics caused it. now i have another bad tooth and am on penicillian and well foregot and had unprotected sex now im concerned that i could get pregnant. its been a week since the act and i dont want to jump to any conclusions but im on a lot of meds for other problems and am concerned that if i am pregnant that it would hurt the baby. can somebody help me figure this out i have a dr. apt on friday but i think it would be too soon to tell anything. my shot is due this month. please help if you can!
|
Did you find this post helpful?

replied May 2nd, 2010
i want 2know how 2get depo out of my system /i just got the shot
hi .. i just got the depo shot on april 27 ,i wasnt planin on getting it the doctor was tellin me i should and .. i didnt know to much about it .. but when i reseach there is alot of stuff ..i dont like...i want to know what can i do .. to make this pass out my system fast ..then to wait 3 months or more for it to clear out ....
|
Did you find this post helpful?

User Profile
replied July 21st, 2010
Scared Teenager.
Im on the depo shot, and i had a bladder infection, and was givin antibiotics that caused it to be inactive, after you finish your meds, does the shot start working again? they didnt give me another. im terrified im pregnant, im 15, and im praying it started working again, it was about 2 mon. ago when i had my bladder infection, and im due for the shot again next week. please help.
|
Did you find this post helpful?

replied February 10th, 2011
want to know
does amoxciallan lesson the effectinness
|
Did you find this post helpful?

replied February 14th, 2011
need advice asap?
i'am currently taken the medicine cipro but i'am also on the depo shot, but i've been having syptoms of being pregnant, is my shot weaking because of the antibiotic they have me on?
|
Did you find this post helpful?
12 >>